Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 10:49:22 AM

Login with username, password and session length


Members
  • Total Members: 22187
  • Latest: Ahmed
Stats
  • Total Posts: 619793
  • Total Topics: 46690
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Viral load has gone up and about to start meds  (Read 1036 times)

0 Members and 1 Guest are viewing this topic.

Offline InChicagoNow

  • Member
  • Posts: 19
    • Scott Free CDs
Viral load has gone up and about to start meds
« on: July 20, 2009, 06:16:16 PM »
Hi all... my viral load has skyrocketed in the last 6mos or so from around 12,000 to 90,000+.  My t-cells are at 446.  I'm about to start Isentress and Truvada.  I did the mail order thing, so just waiting for them to arrive.  In the meantime, I'm sooooo tired and sleepy all the time.  Is this something that happens when the virus is more prevalent in your system?  I just have no energy at all, and would love to just sleep all the time.  Also, my Dr. said that since the virus is in the brain, if could be contributing to any symptoms of depression I might have been experiencing.  He said this could improve those symptoms as the amount of the virus leaves the brain... does anyone have any thoughts on these issues?  I've never been on meds before, so I'd love any info or experiences you guys have had.

Thanks!

Scott
"Be kind, for everyone you meet is fighting a hard battle."

Offline pinkadam

  • Member
  • Posts: 76
Re: Viral load has gone up and about to start meds
« Reply #1 on: July 20, 2009, 07:59:50 PM »
Hi all... my viral load has skyrocketed in the last 6mos or so from around 12,000 to 90,000+.  My t-cells are at 446.  I'm about to start Isentress and Truvada.  I did the mail order thing, so just waiting for them to arrive.  In the meantime, I'm sooooo tired and sleepy all the time.  Is this something that happens when the virus is more prevalent in your system?  I just have no energy at all, and would love to just sleep all the time.  Also, my Dr. said that since the virus is in the brain, if could be contributing to any symptoms of depression I might have been experiencing.  He said this could improve those symptoms as the amount of the virus leaves the brain... does anyone have any thoughts on these issues?  I've never been on meds before, so I'd love any info or experiences you guys have had.

Thanks!

Scott

Your viral is not that high. You will be undetectable with in a month once you start your medication.
I dont think  viral load can make you tired but i could be wrong as i am not a specialist. You may be tired thinking about the disease
Just take the meds and you get your health back with in no time.

Good luck


Offline J.R.E.

  • Member
  • Posts: 6,960
  • Joined Dec-2003 Living positive, since 1985.
Re: Viral load has gone up and about to start meds
« Reply #2 on: July 20, 2009, 08:09:49 PM »
Scott,

Here's a link from the lessons, dealing with fatigue. I had a lot of fatigue and tiredness, before I started on meds, and I was in a lot worse shape than you are.

However, after starting on meds, things improved quite a bit.


http://www.aidsmeds.com/articles/Fatigue_7533.shtml


Take care---Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of DEC 9th, 2013,  t-cells are at 437 Viral load  <40 .

 Current % is at 16% (L)

  
 62 years young.

Offline WillyWump

  • Member
  • Posts: 7,017
Re: Viral load has gone up and about to start meds
« Reply #3 on: July 20, 2009, 10:33:12 PM »
As my Vl increased I got increasingly fatigued, especially from the 50k to 100k mark. At times it was tough to go more than 4 hours without a nap. However once I started meds I immediately got more energy and now rarely take naps during the day, for me it was like night and day. I'm not sure whether it was a mental issue (thinking abut it) or a physiological one but nevertheless that is my experience.

Cannot comment on VL causing depression as Ive been Bipolar since before my diagnosis, so depression has always been an issue for me and it has remained about the same pre and post meds.

Good luck and I'm certain you will be very pleased with your results once you start.

-Will



POZ since '08

Last Labs-
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%
8/9/12, CD4 not taken, UD.
2/13/12, CD4- 904, UD 42%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline mecch

  • Member
  • Posts: 10,702
  • red pill? or blue pill?
Re: Viral load has gone up and about to start meds
« Reply #4 on: July 21, 2009, 07:26:24 AM »
Everyone is different but yeah sounds like your viral load spike is associated with your tiredness. The good news is the HAART will be very effective in controlling your viral load - daily decreases by many "logs". You and the chemestry will soon take control of that virus and you'll be feeling better, you'll see!  Good luck.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline InChicagoNow

  • Member
  • Posts: 19
    • Scott Free CDs
Re: Viral load has gone up and about to start meds
« Reply #5 on: July 22, 2009, 10:06:19 AM »
Thank you all very much for the responses.  It has been harder to deal with the fact that I have to start taking meds, than it was to initially test poz.  I'm just ready to get it started!
"Be kind, for everyone you meet is fighting a hard battle."

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.